Skip to main content

Research Repository

Advanced Search

On the folded normal distribution

Tsagris, Michail; Beneki, Christina; Hassani, Hossein


Michail Tsagris

Christina Beneki

Hossein Hassani


The characteristic function of the folded normal distribution and its moment function are derived. The entropy of the folded normal distribution and the Kullback–Leibler from the normal and half normal distributions are approximated using Taylor series. The accuracy of the results are also assessed using different criteria. The maximum likelihood estimates and confidence intervals for the parameters are obtained using the asymptotic
theory and bootstrap method. The coverage of the confidence intervals is also examined.


Tsagris, M., Beneki, C., & Hassani, H. (2014). On the folded normal distribution. Mathematics, 2(1), doi:10.3390/math2010012

Journal Article Type Article
Publication Date Feb 14, 2014
Deposit Date May 2, 2014
Publicly Available Date May 2, 2014
Journal Mathematics
Electronic ISSN 2227-7390
Publisher MDPI
Peer Reviewed Peer Reviewed
Volume 2
Issue 1
Keywords Folded normal distribution, Entropy, Kullback–Leibler, Maximum likelihood estimates
Public URL
Publisher URL


1402.3559.pdf (254 Kb)

Copyright Statement
Copyright information regarding this work can be found at the following address:

Downloadable Citations